Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 183, NWS Lubbock, TX

August 6, 2004Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Aug 6, 2004, 7:25 PM CDT for Lubbock County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2004, 7:25 PM CDT (00:25 UTC)
Expired
Aug 6, 2004, 8:30 PM CDT
In force
65 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 4:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2821 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:40 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 6, 5:40 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
540 PM CDT FRI AUG 6 2004

.UPDATE...
UPDATED GRIDS WITH ZFPLUB UPDATE COMING SHORTLY. QPF WAS INCREASED
TO .3 TO .4 INCHES ACROSS THE NORTH WITH 70 PCT LIKELY POPS...WITH
40 TO 50 PCT POPS REMAINDER OF AREA BEFORE 1 AM...AND THEN 50 PCT
EASTERN ZONES LATE. MCS CONTINUES TO EVOLVE OVER THE PANHANDLE AND
ETA FORECAST WINDS FIELDS SUGGEST SYSTEM MAY BEGIN TO PROPAGATE MORE
TO THE SOUTH AROUND 03Z WITH INCREASING SSE 850 MB WINDS...AROUND 20
TO 25 KNOTS. BIGGEST THREAT ATTM IS FLOOD THREAT OVER NW COUNTIES
WITH CELL MERGERS AND SLOW MOVING STORMS...AND THEN POSSIBLE WIND
THREAT DEVELOPING LATER IF SYSTEM BEGINS TO ACCELERATE SE. ISSUED
URBAN/SMALL STREAM FLOOD ADVISORY UNTIL 730 PM CDT FOR CASTRO
COUNTY.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT...SOUTH PLAINS...SOUTHERN
PANHANDLE.

&&

17/06/04
Hazardous weather outlook, Aug 6, 6:00 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT FRI AUG 6 2004

TXZ021>044-071100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT FRI AUG 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 4:10 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
410 PM CDT FRI AUG 6 2004

TXZ021>024-027>030-033>036-039>042-070200-
BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-GARZA-HALE-HOCKLEY-LAMB-
LUBBOCK-LYNN-PARMER-SWISHER-TERRY-YOAKUM-
410 PM CDT FRI AUG 6 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 716 FOR PORTIONS OF THE SOUTHWEST TEXAS PANHANDLE AND SOUTH
PLAINS EFFECTIVE UNTIL 900 PM THIS EVENING. THIS WATCH INCLUDES THE
FOLLOWING COUNTIES...

PARMER...CASTRO...SWISHER...BRISCOE...BAILEY...LAMB...HALE...
FLOYD...COCHRAN...HOCKLEY...LUBBOCK...CROSBY...YOAKUM...TERRY...
LYNN...AND GARZA.

THE SEVERE THUNDERSTORM WATCH IS ALONG AND 60 STATUTE MILES EAST
AND WEST OF A LINE FROM 60 MILES NORTH NORTHWEST OF AMARILLO TO
50 MILES SOUTH SOUTHWEST OF LUBBOCK TEXAS. HAIL UP TO TWO INCHES...
WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE
AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:27 PM CDTSevere Thunderstorm WarningLUBHockley63 min
Aug 6, 7:35 PM CDTSevere Thunderstorm WarningLUBHale40 min
Aug 6, 8:07 PM CDTSevere Thunderstorm WarningLUBTerry53 min
Aug 6, 8:54 PM CDTSevere Thunderstorm WarningLUBLubbock21 min
Aug 6, 8:59 PM CDTSevere Thunderstorm WarningLUBLynn61 min
Aug 6, 9:45 PM CDTSevere Thunderstorm WarningLUBGarza60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.